Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 218, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2016, 4:14 PM CDT for Texas County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2016, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 26, 2016, 5:04 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:22 PM CDT | TSTM WND DMG | 2 Ne Houston, MO | SEVERE THUNDERSTORM WIND GUSTS CAUSED POWER LINE DAMAGE NORTHEAST OF HOUSTON. 15 CUSTOMERS LOST POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
096
WUUS53 KSGF 262114
SVRSGF
MOC215-262215-
/O.NEW.KSGF.SV.W.0218.160826T2114Z-160826T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 515 PM CDT
* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOUSTON...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LICKING... HOUSTON...
RAYMONDVILLE... PRESCOTT...
BUCYRUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3742 9170 3737 9174 3730 9185 3728 9201
3731 9203 3736 9202 3748 9193 3753 9186
3753 9177 3751 9175 3743 9175
TIME...MOT...LOC 2114Z 221DEG 13KT 3734 9196
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
489
WWUS53 KSGF 262142
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT FRI AUG 26 2016
MOC215-262215-
/O.CON.KSGF.SV.W.0218.000000T0000Z-160826T2215Z/
TEXAS MO-
442 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...
AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LICKING...OR 7
MILES NORTHEAST OF HOUSTON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LICKING... HOUSTON...
RAYMONDVILLE... PRESCOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3742 9170 3737 9174 3730 9185 3731 9193
3736 9202 3748 9193 3753 9186 3753 9177
3751 9175 3743 9175
TIME...MOT...LOC 2142Z 221DEG 13KT 3742 9188
HAIL...<.75IN
WIND...60MPH
$$
BURCHFIELD167
WWUS53 KSGF 262204
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT FRI AUG 26 2016
MOC215-262213-
/O.CAN.KSGF.SV.W.0218.000000T0000Z-160826T2215Z/
TEXAS MO-
504 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TEXAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3742 9170 3737 9174 3730 9185 3731 9193
3736 9202 3748 9193 3753 9186 3753 9177
3751 9175 3743 9175
TIME...MOT...LOC 2202Z 221DEG 13KT 3748 9181
$$
BURCHFIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:17 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 26, 3:17 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Springfield MO 317 PM CDT FRI AUG 26 2016 .SHORT TERM...(This evening through Saturday) Issued at 259 PM CDT Fri Aug 26 2016 Early this afternoon a surface boundary was located from eastern Oklahoma north and east through central portions of the lower Missouri River Valley. This frontal boundary has been a focus for scattered showers and a few T'storms since early this morning. The surface front is not expected to move very much through the short term as the upper level flow remains parallel. This should lead to more isolated to scattered T'storms on and off through the period. Severe weather chances look rather low at the moment, especially across portions of southwest and central Missouri given the cloud cover and limited heating this afternoon. Visible satellite imagery shows a solid clearing line across southeast Kansas and eastern Ozarks, which will likely help destabilize the atmosphere through sunset. At this time, convective allowing models are not very bullish with additional precip/storm development through the late afternoon and evening. Overnight, short term models are pinging on some convection developing just to our north and west where the better instability will reside. As time progresses through the evening, 0-6km bulk shear begins to decrease. The better shot at a strong storm or two will be across southeastern Kansas and adjacent MO counties and would occur prior to midnight. .LONG TERM...(Saturday Night through Friday) Issued at 259 PM CDT Fri Aug 26 2016 Upper level southwest flow will continue through the weekend and into early next week. Isolated to scattered storms will remain possible through much of the long term. The pattern will gradually start to evolve from southwest flow to more of a northwest flow as an upper level ridge begins to build across the Rockies. Generally speaking, this pattern evolution doesn't mean much of a change in our weather here in the Ozarks. It seems as though as our area will be the "pivot point" (if you will) between the ridge building out west and the breakdown of the ridge over the east...and evolution of the flow from southwest to northwest. Daily isolated to scattered showers and storms can be expected with little change in max/min temperatures from day to day. No widespread severe weather, however, frequent lightning, brief heavy rainfall, and perhaps a strong wind gust or two can be expected in the stronger cells. Temperatures through the long term look to be right around average for late August. If the upper level ridge out west begins to move eastward toward the region early next weekend (as some globals are currently hinting) we should see rain chances subside a bit with increasing daytime highs. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1230 PM CDT Fri Aug 26 2016 Shower activity will continue to impact the Springfield and Branson terminals into this evening. Some scattered thunderstorms will also be possible for the Joplin aerodrome this evening. Light fog will impact area terminals during the early morning hours through sunrise on Saturday. Visibilities will only be slightly impacted with high end MVFR conditions expected as visibilities range from 5-6SM. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Frye LONG TERM...Frye AVIATION...Hatch
Hazardous weather outlook, Aug 26, 3:52 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CDT FRI AUG 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 352 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. A FEW STRONG STORMS MAY BE POSSIBLE WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL UP TO NICKEL SIZE...GENERALLY BEFORE MIDNIGHT ACROSS FAR SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. LOCALIZED HEAVY RAINFALL MAY ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH NEXT WEEK. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FRYE
In the hours before
Local storm report, Aug 26, 10:30 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 4 SE LEADMINE 37.81N 92.91W
08/25/2016 DALLAS MO PUBLIC
DELAYED REPORT... NUMEROUS TREE LIMBS DOWN ON PROPERTY
AND PRIVATE ROADWAY INCLUDING HEALTHY 12 INCH DIAMETER
WALNUT TREE LIMBS. TIME ESTIMATED VIA RADAR
&&
BURCHFIELDLocal storm report, Aug 26, 10:59 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 AM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 4 SE LEADMINE 37.81N 92.91W
08/25/2016 DALLAS MO PUBLIC
DELAYED REPORT... NUMEROUS TREE LIMBS DOWN ON PROPERTY
AND PRIVATE ROADWAY INCLUDING HEALTHY 12 INCH DIAMETER
WALNUT TREE LIMBS. TIME ESTIMATED VIA RADAR
0609 PM TSTM WND DMG JOPLIN 37.08N 94.51W
08/25/2016 JASPER MO LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN JOPLIN
0630 PM TSTM WND DMG 2 SSW MORRISVILLE 37.46N 93.44W
08/25/2016 POLK MO CO-OP OBSERVER
TREE LIMB DOWN INTO POWER LINES
0720 PM TSTM WND DMG 3 SSE PITTSBURG 37.79N 93.27W
08/25/2016 POLK MO UTILITY COMPANY
ELECTRIC COMPANY REPORTED VARIOUS LIMBS INTO POWERLINES
AND SOME POWER LINE DAMAGE IN EASTERN AND NORTHEASTERN
POLK COUNTY
0730 PM TSTM WND GST 2 SW MORRISVILLE 37.46N 93.45W
08/25/2016 E60.00 MPH POLK MO CO-OP OBSERVER
SECOND SET OF DAMAGING WIND GUSTS ESIMATED AT 60 MPH
OCCURED AT RESIDENCE OF COOP OBSERVER
0730 PM TSTM WND DMG SE FOOSE 37.56N 93.14W
08/25/2016 DALLAS MO UTILITY COMPANY
DELAYED REPORT...TREE LIMBS INTO POWERLINES AND SOME
POWERLINE DAMAGE IN WESTERN DALLAS COUNTY. TIME ESTIMATED
BY RADAR
0730 PM HAIL SE SENECA 36.84N 94.61W
08/25/2016 E1.00 INCH NEWTON MO LAW ENFORCEMENT
0730 PM TSTM WND DMG SENECA 36.84N 94.61W
08/25/2016 NEWTON MO LAW ENFORCEMENT
TREE LIMBS DOWN IN SENECA
0730 PM HAIL 5 E SENECA 36.84N 94.52W
08/25/2016 E1.00 INCH NEWTON MO LAW ENFORCEMENT
0746 PM TSTM WND DMG MORRISVILLE 37.48N 93.43W
08/25/2016 POLK MO FIRE DEPT/RESCUE
LOCAL FIRE DEPARTMENT OBSERVED MULTIPLE TREES DOWN IN
MORRISVILLE FROM SEVERE THUNDERSTORM WIND GUSTS.
0812 PM TSTM WND DMG 3 E LONG LANE 37.61N 92.86W
08/25/2016 DALLAS MO UTILITY COMPANY
DELAYED REPORT. ELECTRIC COMPANY HAD A FEW INSTANCES OF
LIMBS INTO POWERLINES AND POWERLINE DAMAGE IN EASTERN
PARTS OF DALLAS COUNTY. TIME ESTIMATED VIA RADAR
0825 PM TSTM WND DMG WALNUT GROVE 37.41N 93.55W
08/25/2016 GREENE MO FIRE DEPT/RESCUE
SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL LIMBS IN
THE WALNUT GROVE AREA.
0840 PM FLASH FLOOD 2 S EUDORA 37.45N 93.54W
08/25/2016 POLK MO AMATEUR RADIO
EXCESSIVE RAINFALL CAUSED FLASH FLOODING OVER A SECTION
OF HIGHWAY 123 NORTH OF WALNUT GROVE AND SOUTH OF EUDORA.
APPROXIMATELY 2 FEET OF WATER WAS FLOWING OVER THE
HIGHWAY.
0848 PM TSTM WND DMG 3 WSW WALNUT GROVE 37.39N 93.60W
08/25/2016 GREENE MO PUBLIC
DELAYED REPORT...WINDS ESTIMATED AT 60MPH ALSO HAD MINOR
DAMAGE ON DECK
0852 PM FLASH FLOOD 2 S EUDORA 37.45N 93.54W
08/25/2016 POLK MO FIRE DEPT/RESCUE
EXCESSIVE RAINFALL CAUSED FLASH FLOODING ALONG A SECTION
OF HIGHWAY 123 SOUTH OF EUDORA. THIS SECTION OF 123 IS
NEAR ITS INTERSECTION WITH COUNTY ROAD 560.
0910 PM FLASH FLOOD 4 N WALNUT GROVE 37.48N 93.56W
08/25/2016 POLK MO FIRE DEPT/RESCUE
2 FEET OF WATER OVER STATE HIGHWAY W WEST OF EUDORA
0916 PM HAIL 1 SSW STOCKTON 37.68N 93.80W
08/25/2016 E1.00 INCH CEDAR MO PUBLIC
QUARTER SIZE HAIL SOUTH SIDE OF STOCKTON
0925 PM FLASH FLOOD 2 N WALNUT GROVE 37.44N 93.55W
08/25/2016 POLK MO FIRE DEPT/RESCUE
2 FEET OF WATER FLOWING OVER 560TH ROAD
0926 PM FLASH FLOOD 2 NW WALNUT GROVE 37.43N 93.57W
08/25/2016 POLK MO FIRE DEPT/RESCUE
1 FOOT WATER FLOWING OVER FARM ROAD 2
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
| Aug 25, 7:14 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Aug 25, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 28 min |
| Aug 25, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 50 min |
| Aug 25, 7:29 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 46 min |
| Aug 25, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 26 min |
| Aug 25, 7:53 PM CDT | Special Weather Statement | SGF | Benton | 37 min |
| Aug 25, 7:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 61 min |
| Aug 25, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 38 min |
| Aug 25, 8:18 PM CDT | Special Weather Statement | SGF | St. Clair | 42 min |
| Aug 25, 8:22 PM CDT | Flash Flood Warning | SGF | Polk | 10 hr |
| Aug 25, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 26 min |
| Aug 25, 8:34 PM CDT | Special Weather Statement | SGF | Lawrence | 41 min |
| Aug 25, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 21 min |
| Aug 25, 8:42 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| Aug 25, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 47 min |
| Aug 25, 9:24 PM CDT | Special Weather Statement | SGF | Cedar, Dade, Polk | 51 min |
| Aug 25, 9:29 PM CDT | Special Weather Statement | SGF | Benton | 46 min |
| Aug 25, 9:48 PM CDT | Special Weather Statement | SGF | Cedar | 42 min |
| Aug 26, 1:07 AM CDT | Areal Flood Warning | SGF | Polk | 8 hr |
| Aug 26, 4:52 PM CDT | Special Weather Statement | SGF | Phelps | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.